Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 203, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 8, 2012, 7:49 PM CDT for Bowie County, Cass County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 7:49 PM CDT (00:49 UTC)
- Expired
- Jul 8, 2012, 8:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 107 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927
WUUS54 KSHV 090049
SVRSHV
TXC037-067-090145-
/O.NEW.KSHV.SV.W.0203.120709T0049Z-120709T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOWIE COUNTY IN NORTHEAST TEXAS...
CASS COUNTY IN NORTHEAST TEXAS...
* UNTIL 845 PM CDT
* AT 749 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5
MILES SOUTHEAST OF MAUD...AND MOVING SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ATLANTA BY 755 PM
DOUGLASSVILLE BY 805 PM
LINDEN BY 840 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3348 9474 3337 9405 3290 9406 3288 9446
3289 9466 3328 9466 3332 9470 3332 9472
TIME...MOT...LOC 0049Z 036DEG 14KT 3324 9432
$$2 follow-up statements
069
WWUS54 KSHV 090124
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX
824 PM CDT SUN JUL 8 2012
TXC037-090134-
/O.CAN.KSHV.SV.W.0203.000000T0000Z-120709T0145Z/
BOWIE TX-
824 PM CDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOWIE COUNTY IS
CANCELLED...
LAT...LON 3325 9463 3325 9459 3329 9447 3329 9443
3326 9438 3326 9430 3325 9424 3330 9421
3330 9407 3328 9406 3289 9409 3291 9464
3327 9465
TIME...MOT...LOC 0124Z 020DEG 16KT 3317 9451
$$
TXC067-090145-
/O.CON.KSHV.SV.W.0203.000000T0000Z-120709T0145Z/
CASS TX-
824 PM CDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CASS COUNTY...
AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MARIETTA...MOVING SOUTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HUGHES SPRINGS BY 845 PM CDT...
LAT...LON 3325 9463 3325 9459 3329 9447 3329 9443
3326 9438 3326 9430 3325 9424 3330 9421
3330 9407 3328 9406 3289 9409 3291 9464
3327 9465
TIME...MOT...LOC 0124Z 020DEG 16KT 3317 9451
$$987
WWUS54 KSHV 090144
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX
844 PM CDT SUN JUL 8 2012
TXC067-090151-
/O.EXP.KSHV.SV.W.0203.000000T0000Z-120709T0145Z/
CASS TX-
844 PM CDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY EXPIRES AT 845 PM
CDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3325 9463 3325 9459 3329 9447 3329 9443
3326 9438 3326 9430 3325 9424 3330 9421
3330 9407 3328 9406 3289 9409 3291 9464
3327 9465
TIME...MOT...LOC 0141Z 020DEG 16KT 3309 9433
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:42 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 8, 5:42 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 542 PM CDT SUN JUL 8 2012 .DISCUSSION... QUICK UPDATE TO RAISE POPS ACROSS THE REGION FOR TONIGHT. CONSIDERING THE CURRENT CONVECTIVE COVERAGE AND THE POTENTIAL FOR MORE DEVELOPMENT WITH 2+ HRS OF DAYLIGHT LEFT...40/50 POPS APPEAR TO BE IN ORDER. WILL RE-EVALUATE AGAIN AT NORMAL UPDATE TIME. /12/ && .PREV DISCUSSION... /ISSUED 230 PM CDT SUN JUL 8 2012/ DISCUSSION... ADVERTISED RETROGRESSION OF RIDGE TO THE GREAT BASIN UNDERWAY WITH A NW FLOW REGIME EXPECTED TO RULE THIS NEW WORK WEEK ACROSS THE ARKLATEX REGION AND SE OK. A WEAK COLD FRONT TO PUSH DOWN INTO NRN LA AND BECOME STATIONARY THROUGHOUT MUCH OF THIS WEEK. AS A RESULT...EXPECT TSTMS TO DEVELOP IN EARNEST THROUGHOUT MUCH OF THIS WEEK WITH STRONG DAYTIME HEATING ALONG WITH OUTFLOW BOUNDARIES PROVIDING THE TRIGGER FOR TSTMS. PRECIPITABLE WATER VALUES TO REMAIN AROUND 2 INCHES AS WELL...AND RAINFALL MAY BE HEAVY AT TIMES FROM THE STRONGER STORMS. NEVERTHELESS...THE RAINS WILL BE WELCOMED AS WELL AS THE COOLER TEMPERATURES. AVIATION... E TX/NRN LA...ALONG AND SOUTH OF I-20...WILL LIKELY SEE THE GREATEST COVERAGE OF TSTMS AT THE START OF THE 00Z TAF PERIOD. GUSTY WINDS...TURBULENCE...AND MVFR OR LOWER CIGS/VSBYS SHOULD BE EXPECTED IN THE VICINITY OF ANY TSTMS. CONVECTION SHOULD GRADUALLY DIMINISH AFTER SUNSET DUE TO THE LOSS OF DAYTIME HEATING. REDEVELOPMENT WILL BE POSSIBLE DURING THE OVERNIGHT HOURS AS AN UPPER WAVE OVER LA INTERACTS WITH AN INVERTED TROUGH EXTENDING FROM DEEP E TX AND INTO N CNTRL LA/SW AR. TSTMS SHOULD INCREASE IN COVERAGE ONCE AGAIN BY MONDAY AFTERNOON AS A WEAK COLD FRONT APPROACHES FROM THE NORTH. EXCEPT DUE TO TSTMS...VFR CONDITIONS SHOULD GENERALLY PREVAIL. CANNOT RULE OUT SOME PATCHY MVFR CONDITIONS AROUND SUNRISE MONDAY MORNING...ESPECIALLY AT KELD AND KLFK DUE TO HEAVY RAINFALL OVER THE LAST 24 HOURS. WIND SPEEDS WILL CONTINUE TO BE 10 KTS OR LESS BUT DIRECTIONS WILL CONTINUE TO VARY FROM TERMINAL TO TERMINAL DUE TO WEAK FLOW AND THE PRESENCE OF NUMEROUS OUTFLOW BOUNDARIES FROM THE CONVECTION. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 90 74 89 73 / 40 60 40 50 40 MLU 74 87 75 89 73 / 50 60 40 50 50 DEQ 73 90 73 87 69 / 50 50 30 40 30 TXK 74 90 74 88 70 / 50 60 30 40 30 ELD 74 89 73 87 71 / 50 60 30 40 40 TYR 75 90 75 88 71 / 40 60 30 40 40 GGG 74 91 74 88 72 / 40 60 30 40 40 LFK 74 92 76 88 75 / 40 60 40 50 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, Jul 8, 12:00 PM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUL 8 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MOST OF THE AREA DURING THIS SUNDAY. STRONG GUSTY WINDS WILL BE POSSIBLE IN A FEW OF THE STRONGER STORMS AND MAY RESULT IN TREE AND POWER LINE DAMAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE NEXT SEVERAL DAYS...WITH STRONG DAYTIME HEATING AND A SERIES OF DISTURBANCES TRAVELING ACROSS THE AREA. A FEW STRONGER THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS...THAT COULD RESULT IN TREE AND POWER LINE DAMAGE AS WELL AS LOCALIZED HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT. VII
In the hours before
Special weather statement, Jul 8, 4:48 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CDT SUN JUL 8 2012
ARZ050-OKZ077-082215-
MCCURTAIN-SEVIER-
448 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
HORATIO AND BROKEN BOW...
AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES WEST OF GILLHAM...OR 12
MILES NORTHWEST OF DE QUEEN...MOVING SOUTH AT 10 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Jul 8, 5:14 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 PM CDT SUN JUL 8 2012
LAZ002-003-082245-
BOSSIER-WEBSTER-
514 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
COTTON VALLEY...DIXIE INN...DOYLINE...HAUGHTON AND MINDEN...
AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF DIXIE INN...OR 10
MILES WEST OF MINDEN...MOVING NORTHWEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. STRONG OUTFLOW
WINDS MAY ARRIVE SEVERAL MINUTES BEFORE THE STORM.
09Special weather statement, Jul 8, 5:47 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT SUN JUL 8 2012
LAZ001>003-082330-
BOSSIER-CADDO-WEBSTER-
547 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO...BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
BENTON...BOSSIER CITY...COTTON VALLEY...DIXIE INN...DOYLINE...
HAUGHTON...SHREVEPORT AND SIBLEY...
AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTH OF HAUGHTON...OR 14
MILES NORTHEAST OF BOSSIER CITY...MOVING NORTHWEST AT 5 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. STRONG OUTFLOW
WINDS ARE BEING PRODUCED BY THIS STORM. THESE OUTFLOW WINDS MAY
ARRIVE SEVERAL MINUTES BEFORE THE STORM.
09Special weather statement, Jul 8, 6:59 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CDT SUN JUL 8 2012
TXZ097-112-090100-
BOWIE-CASS-
659 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
CASS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
HOOKS...MAUD...NASH...REDWATER...SIMMS...TEXARKANA AND WAKE
VILLAGE...
AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NASH...OR NEAR WAKE VILLAGE...
MOVING SOUTHWEST AT 15 MPH.
NICKEL SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.
12Local storm report, Jul 8, 7:25 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 4 W TEXARKANA 33.45N 94.09W
07/08/2012 E1.00 INCH BOWIE TX EMERGENCY MNGR
STRONG WINDS ESTIMATED AT 50-70 MPH AND NICKEL TO QUARTER
SIZE HAIL IN NASH
&&
25Local storm report, Jul 8, 7:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 1 E LEARY 33.47N 94.19W
07/08/2012 E0.25 INCH BOWIE TX BROADCAST MEDIA
DIME SIZE HAIL
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:09 PM CDT | Special Weather Statement | SHV | Camp, Franklin, Titus | 66 min |
| Jul 9, 2:40 PM CDT | Areal Flood Advisory | SHV | Bowie | 110 min |
| Jul 9, 6:02 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.